Alert archive / Illinois / Tornado Warnings in 2006

Tornado Warning 20, NWS Lincoln, IL

March 13, 2006Macon County, Illinois

NWS Lincoln, IL issued this tornado warning at Mar 13, 2006, 3:20 AM CST for Macon County, Illinois. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 13, 2006, 3:20 AM CST (09:20 UTC)
Expired
Mar 13, 2006, 3:45 AM CST
In force
25 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Macon County, IL

The radar

The Lincoln radar (KILX), 56 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 3:32 AM CSTTSTM WND GST 602 E Decatur, ILON EAST SIDE OF DECATUR.
Mar 13, 3:32 AM CSTHAIL 0.752 E Decatur, ILON EAST SIDE OF DECATUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 8:42 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
730 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
1.5
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KILX 130920
TORILX
ILC115-130945-
/O.NEW.KILX.TO.W.0020.060313T0920Z-060313T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
320 AM CST MON MAR 13 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN MACON COUNTY IN CENTRAL ILLINOIS

* UNTIL 345 AM CST

* AT 320 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING TORNADOES...7 MILES
  SOUTHWEST OF BLUE MOUND...OR ABOUT 10 MILES NORTH OF TAYLORVILLE...
  MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MACON...
  BOODY...
  ELWIN...
  MOUNT ZION...
  LONG CREEK...
  DECATUR...
  OAKLEY...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. THE STORM MAY
NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING
THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR
ROOM OR A BASEMENT...AND STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3990 8876 3989 8875 3974 8877 3974 8881
      3971 8882 3966 8893 3966 8914 3966 8914
      3978 8914 3998 8876

$$

BAK
1 follow-up statement
000 
WWUS53 KILX 130944
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
344 AM CST MON MAR 13 2006

ILC115-130954-
/O.EXP.KILX.TO.W.0020.000000T0000Z-060313T0945Z/
MACON-
344 AM CST MON MAR 13 2006

...THE TORNADO WARNING FOR SOUTHERN MACON COUNTY EXPIRES AT 345 AM
CST...

AT 338 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM. REMAIN ALERT TO THE 
POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3990 8876 3989 8875 3974 8877 3974 8881
      3971 8882 3966 8893 3966 8914 3966 8914
      3978 8914 3998 8876

$$

BAK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Mar 13, 2:40 AM CST, 40 minutes earlier.

Area forecast discussion, Mar 13, 2:40 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
240 AM CST MON MAR 13 2006

.DISCUSSION...
UPON FURTHER EXAMINATION...HAVE DECIDED TO ISSUE A WIND ADVISORY FOR
AREAS NORTH OF INTERSTATE 70 FROM 11AM TO 7PM.  CURRENT BUFKIT DATA
PUTTING THE MOMENTUM TRANSFER UP TOWARDS 40 KTS FOR THE AFTERNOON
AND EARLY EVENING.

&&

.PREV DISCUSSION...
DEVELOPING LOW PRESSURE SYSTEM INTO NWRN MO AROUND KIRK. ASSOCIATED
WARM FRONT OFF TO THE NORTH OF THE CWA...WITH MOST OF THE FA IN THE
WARM SECTOR AHEAD OF A COLD FRONT AND DRYLINE.  PLENTY OF MOIST AIR
STILL FEEDING INTO STORMS IN THE OVERNIGHT HOURS. LLJ STILL KICKING
IN STRONG WITH 60-70 KTS FROM 3 KFT ALL THE WAY UP TO 500 MB.  0-3
KM HELICITY OFF OF THE 06Z SOUNDING MANDATORY LEVELS IS 805 M2/S2.
EXPECT THIS STORM ACTIVITY TO CONTINUE ON THROUGH THE EVENING.
FORECAST ISSUES ARE MAINLY THE CONTINUATION OF CONVECTION AHEAD OF
THE COLD FRONT...AN AIRMASS CHANGE BEHIND THE FRONT...THE NEXT WAVE
OF INTEREST PASSING THROUGH THE GREAT LAKES MIDWEEK...AND A LOW
DIGGING INTO THE SW IN THE EXTENDED ALTERING THE NATURE OF THE FLOW
ALOFT.

SHORT TERM...TODAY THROUGH TUESDAY...
EXPECTING THIS MORNINGS CONVECTION TO CONTINUE THROUGH THE EARLY
MORNING HOURS AND EXIT OUT IN TIME TO LEAVE LINGERING SHOWERS AND
THUNDERSTORMS THROUGH THE MORNING HOURS...WITH SOME LINGERING RAIN
IN THE ERN PORTIONS OF THE STATE THIS AFTERNOON. BEYOND TODAY...HIGH
PRESSURE BUILDS IN AT THE SFC...WITH VERY STRONG WINDS JUST OFF THE
DECK.  BUFKIT SOUNDINGS SHOW PLENTY OF MOMENTUM TRANSFER AND GUSTS
ADDED TO THE FORECAST UP TO 34 KTS THROUGH TODAY...DANGEROUSLY CLOSE
TO WIND ADVISORY STATUS.  ISALLOBARIC PRESSURE RISES PUSHING IN FROM
THE PLAINS WEAKEN OVER TIME...ESPECIALLY AS THEY APPROACH THE MISS
RIVER VALLEY.  WILL ADVISE THE DAYSHIFT TO WATCH CLOSELY... BUT
DIFFER ON ISSUING AN ADVISORY AT THIS TIME.  KEEPING THE GUSTY WINDS
UP SLIGHTLY THRU THE OVERNIGHT HOURS AS SOUNDINGS ARE NOT YET
REFLECTING MUCH IN THE WAY OF AN INVERSION UNTIL WELL AFTER
MIDNIGHT.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
AS FOR THE MODEL PREFERENCE IN THE EXTENDED FORECAST...SEE NO REAL
REASON TO STRAY FROM A GFS/ECMWF SOLN THROUGH UNTIL DAY 6 (SATURDAY)
OR SO.  WAVE SCHEDULED TO MOVE THROUGH LATE WEDNESDAY.  LATEST MODEL
RUNS ARE ACTUALLY PUSHING THE MAIN AREAS OF LIFT AND PRECIP FURTHER
AND FURTHER NORTH.  HAVE KEPT THAT PUSH TO THE NORTH IN THE GRIDS.
AFTER THIS WAVE PASSES THROUGH...A BRIEF RETURN TO A QUASI ZONAL
FLOW UNTIL A NEW LOW MOVES IN ON THE PAC COAST AND DIGS OUT A TROF
IN THE WRN HALF OF THE COUNTRY.  HERE IS WHERE THE FORECAST
DIVERGES. GFS ACTUALLY IS MUCH MORE AGGRESSIVE IN DIGGING INTO THE
DESERT SW AND SPLITTING THE FLOW OVER THE NRN TIER OF THE CONUS.  AS
A RESULT...NWRLY FLOW OVER THE MIDWEST BRINGS A BLIP OF ENERGY OVER
THE AREA...AND PRECIP AS A RESULT. ECMWF IS LESS
AGGRESSIVE...KEEPING THE FLOW MORE SWRLY...AND A RIDGE AXIS JUST
OVER THE MIDWEST.  SEE MORE REASON TO GO WITH THE MORE CONSERVATIVE
ECMWF...KEEPING SLIGHTLY WARMER THAN MEX GUIDANCE UNDER WAA AND A
RIDGE.  FOR THE OVERALL PICTURE...MORE CLIMO FRIENDLY TEMPS IN THE
LONG RUN...SLIGHTLY COOLER THAN TEMPS OF LATE.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH (FOR FLASH FLOODING) EXTENDED THROUGH NOON MONDAY FOR
AREAS ROUGHLY ALONG AND SOUTH OF A LINE FROM SHELBYVILLE TO PARIS.
WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM NORTH OF INTERSTATE 70.

&&

HJS
Hazardous weather outlook, Mar 12, 2:55 PM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR CONFERENCE CALL AT 6 PM
NATIONAL WEATHER SERVICE LINCOLN IL
255 PM CST SUN MAR 12 2006

ILZ027>031-036>038-040>055-131200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
255 PM CST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK LATE THIS
AFTERNOON AND TONIGHT WITH A FEW STRONG LONG-TRACK TORNADOES
POSSIBLE...

VERY STRONG LOW PRESSURE OVER WESTERN KANSAS WILL APPROACH THE AREA
BY TONIGHT AND LIFT A WARM FRONT NORTH ACROSS CENTRAL ILLINOIS THIS
AFTERNOON. THIS SYSTEM WILL INTERACT WITH A VERY WARM AND MOIST AIR
MASS TO PRODUCE THUNDERSTORMS ACROSS ILLINOIS LATE THIS AFTERNOON
AND TONIGHT. THERE IS A HIGH RISK THAT THESE STORMS WILL BE SEVERE.
THESE STORMS ARE EXPECTED TO DEVELOP WEST OF ILLINOIS EARLY THIS
AFTERNOON AND MOVE INTO THE AREA AFTER 1 PM THIS AFTERNOON AND
CONTINUE THROUGH AT LEAST MIDNIGHT TONIGHT. THE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF BASEBALLS...
DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND A FEW STRONG LONG-TRACK
TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT.

A CONFERENCE CALL FOR ESDA DIRECTORS AND MEDIA WILL BE CONDUCTED AT
6 PM TODAY.

ILZ056-057-061>063-066>068-071>073-131200-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
255 PM CST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK LATE THIS AFTERNOON
AND TONIGHT WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE...

VERY STRONG LOW PRESSURE OVER WESTERN KANSAS WILL APPROACH THE AREA
BY TONIGHT...LIFTING A WARM FRONT NORTH ACROSS CENTRAL ILLINOIS THIS
AFTERNOON. THIS SYSTEM WILL INTERACT WITH A VERY WARM AND MOIST AIR
MASS TO PRODUCE THUNDERSTORMS ACROSS ILLINOIS LATE THIS AFTERNOON
AND TONIGHT. THERE IS A MODERATE TO HIGH RISK THAT THESE STORMS WILL
BE SEVERE. THESE STORMS ARE EXPECTED TO DEVELOP WEST OF ILLINOIS AND
MOVE INTO THE AREA BY THIS EVENING AFTER 5 PM AND CONTINUE INTO
TONIGHT THROUGH AT LEAST 3 AM. THE STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL UP TO THE SIZE OF BASEBALLS... DAMAGING WIND
GUSTS IN EXCESS OF 70 MPH AND A FEW STRONG LONG-TRACK TORNADOES.
THERE WILL ALSO CONTINUE TO BE A FLASH FLOODING THREAT THROUGH
TONIGHT...WITH 1 TO 2 INCHES OF RAIN LIKELY ON TOP OF THE 3 TO 6
INCHES THAT FELL SINCE TUESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT.

A CONFERENCE CALL FOR ESDA DIRECTORS AND MEDIA WILL BE CONDUCTED AT
6 PM TODAY.

AUTEN/HUETTL

In the hours before

Local storm report, Mar 12, 11:56 PM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1156 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TORNADO          SPRINGFIELD             39.78N 89.64W
03/12/2006                   SANGAMON           IL   LAW ENFORCEMENT

            *** 19 INJ *** 19 INJURIES REPORTED IN SPRINGFIELD.
            SEVERAL HOUSES SEVERELY DAMAGED OR LEVELED... SEARCHES
            UNDERWAY FOR OCCUPANTS. MUCH OF CITY WITHOUT POWER.
            DAMAGE FROM EARLIER STORM... TIME IS ESTIMATED DUE TO THE
            SCOPE OF SITUATION.

&&

SCHAFFER
Local storm report, Mar 13, 12:19 AM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1219 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     HAIL             BROOKLYN                40.23N 90.77W
03/13/2006  M1.00 INCH       SCHUYLER           IL   EMERGENCY MNGR

&&

SCHAFFER
Local storm report, Mar 13, 12:50 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1250 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     HAIL             SPRING BAY              40.82N 89.53W
03/13/2006  M0.75 INCH       WOODFORD           IL   LAW ENFORCEMENT

&&

SCHAFFER
Local storm report, Mar 13, 1:40 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
140 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             BRADFORD                41.18N 89.66W
03/12/2006  E0.88 INCH       STARK              IL   EMERGENCY MNGR

0351 PM     HAIL             4 S WYOMING             41.01N 89.77W
03/12/2006  M0.75 INCH       STARK              IL   EMERGENCY MNGR

            RELAYED VIA PEORIA CITY EOC.

0400 PM     HAIL             5 W SPARLAND            41.03N 89.54W
03/12/2006  M0.75 INCH       MARSHALL           IL   EMERGENCY MNGR

0400 PM     HAIL             LACON                   41.02N 89.41W
03/12/2006  M0.88 INCH       MARSHALL           IL   EMERGENCY MNGR

            AT LACON AIRPORT

0410 PM     HAIL             LACON                   41.02N 89.41W
03/12/2006  M1.75 INCH       MARSHALL           IL   EMERGENCY MNGR

            LAKE WILDWOOD SUBDIVISION

0425 PM     HAIL             WENONA                  41.07N 89.07W
03/12/2006  M1.00 INCH       MARSHALL           IL   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND.

0730 PM     TSTM WND DMG     ALSEY                   39.56N 90.43W
03/12/2006                   SCOTT              IL   EMERGENCY MNGR

            POWER POLES DOWN NEAR ALSEY ALONG ROUTE 106.

0745 PM     TSTM WND DMG     MURRAYVILLE             39.58N 90.25W
03/12/2006                   MORGAN             IL   EMERGENCY MNGR

            DELAYED REPORT. 1 INJURY IN MURRAYVILLE CAUSED BY FLYING
            DEBRIS. 1 TRAILER DAMAGED...NO POWER IN TOWN...AN A 4
            INCH GAS PIPE BROKE IN A GRAIN ELEVATOR BUT IS CAPPED.

0753 PM     HAIL             NEW BERLIN              39.73N 89.91W
03/12/2006  M1.75 INCH       SANGAMON           IL   EMERGENCY MNGR

0804 PM     TSTM WND DMG     NEW BERLIN              39.73N 89.91W
03/12/2006                   SANGAMON           IL   EMERGENCY MNGR

            BUILDING DAMAGED IN NEW BERLIN, ALONG WITH DOWNED POWER
            LINES.

0810 PM     TORNADO          LOAMI                   39.67N 89.85W
03/12/2006                   SANGAMON           IL   EMERGENCY MNGR

            TORNADO LOCATED ONE HALF MILE NORTH OF LOAMI ON LOAMI
            ROAD.

0815 PM     HAIL             SPRINGFIELD             39.78N 89.64W
03/12/2006  M1.00 INCH       SANGAMON           IL   TRAINED SPOTTER

0826 PM     TORNADO          SPRINGFIELD             39.78N 89.64W
03/12/2006                   SANGAMON           IL   LAW ENFORCEMENT

            ROOF DAMAGE TO A HOUSE ON THE SOUTHWEST SIDE OF
            SPRINGFIELD. POWER TRANSMITTER FLASHES.

0828 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
03/12/2006                   SANGAMON           IL   EMERGENCY MNGR

            ROOF DAMAGE TO A RETAIL STORE ON SOUTHWEST SIDE OF
            SPRINGFIELD.

0830 PM     TSTM WND GST     SPRINGFIELD             39.78N 89.64W
03/12/2006  M58 MPH          SANGAMON           IL   EMERGENCY MNGR

            MEASURED AT SPRINGFIELD ASOS.

0830 PM     TORNADO          SPRINGFIELD             39.78N 89.64W
03/12/2006                   SANGAMON           IL   LAW ENFORCEMENT

            *** 19 INJ *** 19 INJURIES REPORTED IN SPRINGFIELD.
            SEVERAL HOUSES SEVERELY DAMAGED OR LEVELED... SEARCHES
            UNDERWAY FOR OCCUPANTS. MUCH OF CITY WITHOUT POWER.
            DAMAGE FROM EARLIER STORM... TIME IS ESTIMATED DUE TO THE
            SCOPE OF SITUATION.

0830 PM     TSTM WND DMG     4 E LOAMI               39.67N 89.77W
03/12/2006                   SANGAMON           IL   EMERGENCY MNGR

            HOUSE DAMAGED 4 MILES EAST OF LOAMI.

0830 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
03/12/2006                   SANGAMON           IL   AMATEUR RADIO

            TRAFFIC SIGNAL LIGHTS DOWN ON WEST SIDE OF SPRINGFIELD.
            INTERSECTION BLOCKED AT WHITE OAKS AND WABASH. WINDOWS
            BLOWN OUT OF SOME BUILDINGS WEST OF WHITE OAKS MALL.

0830 PM     TSTM WND DMG     AUBURN                  39.58N 89.75W
03/12/2006                   SANGAMON           IL   AMATEUR RADIO

            RAILROAD SIGN BLOWN DOWN IN AUBURN BLOCKING THE ROAD.

0830 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
03/12/2006                   SANGAMON           IL   AMATEUR RADIO

            DAMAGE TO SPORTMART AND GORDMANS IN SPRINGFIELD.

0848 PM     TORNADO          BUFFALO                 39.85N 89.41W
03/12/2006                   SANGAMON           IL   EMERGENCY MNGR

            CONFIRMED TORNADO JUST NORTH OF BUFFALO ON CORNLAND ROAD.

0856 PM     HAIL             MOUNT PULASKI           40.01N 89.28W
03/12/2006  M1.00 INCH       LOGAN              IL   CO-OP OBSERVER

0859 PM     HAIL             MOUNT PULASKI           40.01N 89.28W
03/12/2006  M1.50 INCH       LOGAN              IL   CO-OP OBSERVER

0900 PM     TSTM WND DMG     LATHAM                  39.97N 89.16W
03/12/2006                   LOGAN              IL   EMERGENCY MNGR

            PEOPLE TRAPPED IN THE BASEMENT OF A HOUSE JUST SOUTH OF
            LATHAM.

0900 PM     TSTM WND DMG     LATHAM                  39.97N 89.16W
03/12/2006                   LOGAN              IL   EMERGENCY MNGR

            DELAYED REPORT. SEVERE STRUCTURAL DAMAGE TO BUILDINGS IN
            LATHAM AND NIANTIC. PEOPLE TRAPPED IN BUILDINGS.

0907 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
03/12/2006                   SANGAMON           IL   TRAINED SPOTTER

            DELAYED REPORT...ROOF BLOWN OFF OF WHITE HEN PANTRY ON
            11TH STREET. POWER OUTAGES IN SPRINGFIELD.

0910 PM     TORNADO          LATHAM                  39.97N 89.16W
03/12/2006                   LOGAN              IL   EMERGENCY MNGR

            TORNADO REPORTED IN LATHAM.

0910 PM     TORNADO          LATHAM                  39.97N 89.16W
03/12/2006                   LOGAN              IL   EMERGENCY MNGR

0912 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
03/12/2006                   SANGAMON           IL   LAW ENFORCEMENT

            DELAYED REPORT FROM FIRE CHIEF RELAYED THROUGH MEDIA.
            VARIOUS AREAS OF SEVERE DAMAGE ALONG WITH GAS LEAKS IN
            SPRINGFIELD. MANY TREES AND POWER LINES DOWN.

0915 PM     HAIL             LATHAM                  39.97N 89.16W
03/12/2006  M1.75 INCH       LOGAN              IL   AMATEUR RADIO

0923 PM     HAIL             1 SW CLINTON            40.14N 88.97W
03/12/2006  M1.00 INCH       DE WITT            IL   EMERGENCY MNGR

0939 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
03/12/2006                   SANGAMON           IL   EMERGENCY MNGR

            PEOPLE UNACCOUNTED FOR ON SOUTH GRAND AVENUE. POWER
            OUTAGES FROM I-72 AND ROUTE 4 THROUGH I-72 AND I-55.

0946 PM     HAIL             LE ROY                  40.34N 88.76W
03/12/2006  M0.75 INCH       MCLEAN             IL   AMATEUR RADIO

0955 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
03/12/2006                   SANGAMON           IL   CO-OP OBSERVER

            DELAYED REPORT. GARAGE AND HOUSE DAMAGED ON 8TH AND ASH
            IN SPRINGFIELD. TREES DOWN ON WALNUT AND CARPENTER
            STREETS. A LOT OF DEBRIS AND NO POWER FROM AIRPROT AND
            NORTH GRAND AVENUE SOUTH INTO SPRINGFIELD.

1005 PM     HAIL             FISHER                  40.32N 88.35W
03/12/2006  M2.75 INCH       CHAMPAIGN          IL   LAW ENFORCEMENT

            POLICE MEASURED BASEBALL SIZED HAIL. RELAYED VIA
            CHAMPAIGN COUNTY ESDA.

1010 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
03/12/2006                   SANGAMON           IL   CO-OP OBSERVER

            ADDITIONAL DELAYED REPORTS FROM NEAR 8TH AND ASH IN
            SPRINGFIELD. 6 HOUSES SEVERELY DAMAGED...ONE GARAGE
            COMPLETELY REMOVED. LARGE TREES DOWN. DEBRIS EMBEDDED
            INTO STANDING TREES.

1010 PM     TORNADO          FARMER CITY             40.24N 88.64W
03/12/2006                   DE WITT            IL   TRAINED SPOTTER

            TORNADO REPORTED BY TRAINED SPOTTERS IN FARMER CITY.

1037 PM     HAIL             COLFAX                  40.57N 88.62W
03/12/2006  M0.88 INCH       MCLEAN             IL   EMERGENCY MNGR

1042 PM     HAIL             ANCHOR                  40.57N 88.54W
03/12/2006  M0.75 INCH       MCLEAN             IL   EMERGENCY MNGR

1128 PM     HAIL             LITTLETON               40.23N 90.62W
03/12/2006  M0.75 INCH       SCHUYLER           IL   EMERGENCY MNGR

1204 AM     HAIL             BROOKLYN                40.23N 90.77W
03/13/2006  M1.00 INCH       SCHUYLER           IL   EMERGENCY MNGR

1210 AM     HAIL             LITTLETON               40.23N 90.62W
03/13/2006  M1.00 INCH       SCHUYLER           IL   LAW ENFORCEMENT

            FROM SCHUYLER COUNTY SHERIFF OFFICE.

1235 AM     HAIL             SPRING BAY              40.82N 89.53W
03/13/2006  M0.75 INCH       WOODFORD           IL   LAW ENFORCEMENT

&&

SCHAFFER
Local storm report, Mar 13, 3:01 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
301 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND GST     DIVERNON                39.57N 89.65W
03/13/2006  M70 MPH          SANGAMON           IL   EMERGENCY MNGR

&&

SCHAFFER
Local storm report, Mar 13, 3:10 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
310 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND GST     8 E PETERSBURG          40.01N 89.70W
03/13/2006  M61 MPH          MENARD             IL   TRAINED SPOTTER

            REPORT FROM SWOP NETWORK.

&&

SCHAFFER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 7:10 PM CSTTornado WarningILXMorgan, Scott35 min
Mar 12, 7:43 PM CSTTornado WarningILXMorgan, Sangamon47 min
Mar 12, 8:25 PM CSTTornado WarningILXLogan, Sangamon50 min
Mar 12, 8:55 PM CSTTornado WarningILXDeWitt, Macon50 min
Mar 12, 9:38 PM CSTTornado WarningILXChampaign, DeWitt, McLean, Piatt52 min
Mar 12, 10:20 PM CSTSevere Thunderstorm WarningILXKnox55 min
Mar 12, 10:39 PM CSTSevere Thunderstorm WarningILXMcLean13 min
Mar 12, 10:56 PM CSTSevere Thunderstorm WarningILXStark64 min
Mar 12, 11:08 PM CSTTornado WarningILXKnox, Peoria37 min
Mar 12, 11:23 PM CSTSevere Thunderstorm WarningILXFulton, Schuyler37 min
Mar 12, 11:38 PM CSTSevere Thunderstorm WarningILXMarshall, Peoria, Woodford67 min
Mar 12, 11:56 PM CSTTornado WarningILXSchuyler29 min
Mar 13, 12:10 AM CSTSevere Thunderstorm WarningILXFulton55 min
Mar 13, 12:24 AM CSTTornado WarningILXFulton44 min
Mar 13, 12:58 AM CSTSevere Thunderstorm WarningILXPeoria25 min
Mar 13, 1:21 AM CSTTornado WarningILXMorgan, Sangamon39 min
Mar 13, 2:00 AM CSTTornado WarningILXSangamon30 min
Mar 13, 2:51 AM CSTSevere Thunderstorm WarningILXSangamon24 min
Mar 13, 2:57 AM CSTSevere Thunderstorm WarningILXLogan27 min
Mar 13, 2:59 AM CSTSevere Thunderstorm WarningILXChristian33 min
Mar 13, 3:05 AM CSTWind AdvisoryILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more16 hr
Mar 13, 3:09 AM CSTTornado WarningILXChristian24 min
Mar 13, 3:30 AM CSTSevere Thunderstorm WarningILXMoultrie, Shelby30 min
Mar 13, 3:37 AM CSTSevere Thunderstorm WarningILXPiatt23 min
Mar 13, 4:00 AM CSTSevere Thunderstorm WarningILXMoultrie27 min
Mar 13, 5:54 AM CSTSevere Thunderstorm WarningILXClay, Richland42 min

Nearby

Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.